Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
September 15, 2014, 05:47:00 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 638741
  • Total Topics: 48492
  • Online Today: 183
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 4
Guests: 138
Total: 142

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Itchy ass, back  (Read 1540 times)

0 Members and 1 Guest are viewing this topic.

Offline LordBerners

  • Member
  • Posts: 415
Itchy ass, back
« on: June 29, 2008, 01:22:00 PM »
In the last few months I have noticed that my ass and back are always itchy - sometimes my ankles and calfs as well, but much more rarely.  I also notice that the skin in the small of my back seems kind of.. wrinkly.  I have no idea what this could be, but it seems related either to HIV or my other ailment - TB.  Or it could even be a side effect of TB medications.  Anyway just wondering if anyone else has noticed similar symptoms?
Please, just call me Berners.. or Baron.

Offline YaKaMein

  • Member
  • Posts: 368
Re: Itchy ass, back
« Reply #1 on: June 29, 2008, 01:35:39 PM »
See your doctor if it doesn't resolve. Any rash? Any allergies?

It could be any number of causes - my first thoughts lean to an allergic reaction - foods, hair, meds, anything...

Do Bendryl or other antihistamines, Claritin, Zyrtec all generic now or topical anti-itch creams help?

I developed a reaction to Bactrim after a few weeks. A cream helped with itching and antihistamines gave some relief until I switched drugs. i remember how no amount of scratching did the trick, it's miserable.

09/11 Endocrine Consult
08/11 CD4 328 14.9% VL 0
 Disc'd Bactrim DEXA -3.1 Tscore
03/11 CD4 338 14.7% VL 0
11/10 CD4 300 14.3% VL 0 <20copies
07/10 CD4 336 14.0% VL 0 DEXA -2.7 Tscore
03/10 CD4 308 13.4% VL 0 Vit D normal
01/10 Began FOTO
11/09 CD4 274 13.7% VL 0 Chol 173 Trig 131
07/09 CD4 324 13.5% VL 0 DEXA -3.1 Tscore lumbar
03/09 CD4 207 10.9% VL 0
11/08 CD4 227 10.3% VL 0 Chol 176 Trig 156
04/08 CD4 228 9.5% VL 0
01/08 CD4 194 9.0% VL 0
09/07 CD4 176 8.3% VL 0
03/07 CD4 130 9.5% VL 0 Chol 261  Trig 227
12/06 CD4 109 6.4% VL 0
09/06 CD4  88 5.5% VL und desens'd rtd to Bactrim
08/06  Began Atripla
07/06 CD4  59 5.0% VL 145 Chol 117 Trig 104
06/06  Bactrim rash, X2 Dapsone
 EFV & Truvada Chol 128 Trig 131
05/06 CD4  6 (2.0%) VL 78667 only V179D mutation Dx PC MAC

Offline LordBerners

  • Member
  • Posts: 415
Re: Itchy ass, back
« Reply #2 on: June 29, 2008, 01:48:50 PM »
Thanks YaKaMein!  I did just begin taking Bactrim a few weeks ago - I'll bet that is it.  So far I'm not finding it intolerable.. hope it doesn't get worse though.  To what drug did you switch?
Please, just call me Berners.. or Baron.

Offline J.R.E.

  • Member
  • Posts: 7,145
  • Joined Dec-2003 Living positive, since 1985.
Re: Itchy ass, back
« Reply #3 on: June 29, 2008, 08:24:30 PM »
Hello,


Itchyness, can be a milder side effect from Bactrim. Keep an eye on it , and if a rash developes, make sure to bring this to the attention of your doctor. Or, it could be something unrelated,as yakamein stated.You said, that this started before taking the Bactrim.

If it does end up being the Bactrim, you may want to talk to the doctor about lowering the dose of the Bactrim, and building up slowly : ( see if your a candidate for this) Perhaps someone else with more knowledge of this Bactrim desensitization can offer advice. Otherwise a switch from Bactrim to Dapsone may be needed.

I am aslo not familiar with the TB medication and the possible side effects of those.

http://xweb.crha-health.ab.ca/clin/sac/septra.htm


What other medications are you on besides the TB medication, and Bactrim?



Take care----Ray
Current Meds ; Viramune, Epzicom, 40mg of simvastatin, 12.5mg of Hydrochlorothiazide.
Metoprolol tartrate 25mg



http://forums.poz.com/index.php?topic=40802.0

http://forums.poz.com/index.php?topic=45159.0

http://forums.poz.com/index.php?topic=39722.msg495621;topicseen#msg495621

http://forums.poz.com/index.php?topic=46806.0

http://forums.poz.com/index.php?topic=39414.msg491701#msg491701


 In October of 2003, My t-cell count was 16, Viral load was over 500,000, Percentage at that time was 5%. I started my first  HAART regimen  on October 24th,03.

 As of 8/2514,  t-cells are at 402, Viral load <40

 Current % is at 11%

  
 62 years young.

Offline YaKaMein

  • Member
  • Posts: 368
Re: Itchy ass, back
« Reply #4 on: June 29, 2008, 09:17:58 PM »
sorry for the delay, Lord

Was on treatment dose of Bactrim for PCP a few weeks when I developed itching, but also had a rash over parts of body too. Then, I switched to Dapsone for PCP prophylaxis [am assuming you're on Bactrim for same]. Rash cleared and itching stopped with time. Wanted the benefits of Bactrim since it was 1st line for prophy and asked to be desensitized back to it; it was successful for me. Just recently stopped Bactrim since my CD4s were >200.

I printed and took the desensitized protocol in to my doctor:

 http://aidsetc.org/aidsetc?page=cm-1001_sulfa

 http://www.healthprolink.com/mobile/tools/InfectiousDisease/sulfadesenslong.html

Here are other treatments/prevention for PCP, if needed
 
 http://www.aidsetc.org/aidsetc?page=cm-527_pcp

Work with your doctor to determine the cause of your itching. In addition to allergic rxns, you'll want to rule out clinical conditions that have itching as a symptom. Hope you get some relief.  -YaKa

09/11 Endocrine Consult
08/11 CD4 328 14.9% VL 0
 Disc'd Bactrim DEXA -3.1 Tscore
03/11 CD4 338 14.7% VL 0
11/10 CD4 300 14.3% VL 0 <20copies
07/10 CD4 336 14.0% VL 0 DEXA -2.7 Tscore
03/10 CD4 308 13.4% VL 0 Vit D normal
01/10 Began FOTO
11/09 CD4 274 13.7% VL 0 Chol 173 Trig 131
07/09 CD4 324 13.5% VL 0 DEXA -3.1 Tscore lumbar
03/09 CD4 207 10.9% VL 0
11/08 CD4 227 10.3% VL 0 Chol 176 Trig 156
04/08 CD4 228 9.5% VL 0
01/08 CD4 194 9.0% VL 0
09/07 CD4 176 8.3% VL 0
03/07 CD4 130 9.5% VL 0 Chol 261  Trig 227
12/06 CD4 109 6.4% VL 0
09/06 CD4  88 5.5% VL und desens'd rtd to Bactrim
08/06  Began Atripla
07/06 CD4  59 5.0% VL 145 Chol 117 Trig 104
06/06  Bactrim rash, X2 Dapsone
 EFV & Truvada Chol 128 Trig 131
05/06 CD4  6 (2.0%) VL 78667 only V179D mutation Dx PC MAC

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.